COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Back to Search Results |
| Model Number |
8813793009 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/04/2023
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, the catheter had been implanted in the patient for 67 hours.When hemodialysis was being performed in the patient, the physician found that blood was leaking from the venous extension tube near the luer adapter (back/return end) of the h emodialysis catheter.A competitor's machine was used.The catheter was not repaired and tego was not utilized.There was no luer adapter issue and there was no cleaning agent used on the device.There was nothing unusual observed on the device prior to use and there were no other products utilized with the device.The clamps were moved to a new location after each treatment.Flushing was done prior to use and had a normal outcome.Hemodialysis was immediately ended, the defective catheter was removed/explanted and placed a new catheter again on the same day to continue hemodialysis and to resolve the issue.Treatment was completed.It was also mentioned that there was a possibility that the catheter might became loose during use.There was blood loss of about 200ml and blood transfusion was not required.There was no intervention/medical treatment required as the result of the event.There was no reported patient injury.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.